Alert archive / Maryland / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 22, 2017, 10:18 PM EDT for Caroline County, Talbot County, Maryland. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2017, 10:18 PM EDT (02:18 UTC)
- Expired
- Jul 22, 2017, 11:30 PM EDT
- In force
- 72 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Caroline County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 2.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WWUS81 KPHI 230218
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
1018 PM EDT SAT JUL 22 2017
MDZ015-019-020-230330-
Queen Anne's-Talbot-Caroline-
1018 PM EDT SAT JUL 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S AND SOUTHERN CAROLINE COUNTIES...
At 1018 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Upper Marlboro to Dunkirk to near
Golden Beach. Movement was east at 35 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Easton, Talbot, Denton, Federalsburg, Trappe, St. Michaels, Preston,
Oxford, Tanyard, Harmony, Tilghman Island, Skipton, Copperville,
Agner, Matthews, Choptank, Hambleton, Griffin, Windyhill and Cordova.
Torrential downpours are also occurring with these storms, and may
cause localized poor drainage flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3883 7630 3884 7637 3892 7636 3886 7634
3878 7621 3889 7620 3892 7626 3891 7576
3866 7572 3870 7590 3857 7604 3868 7621
3876 7622 3872 7630 3878 7629 3867 7634
3876 7638
TIME...MOT...LOC 0218Z 281DEG 28KT 3885 7668 3872 7665 3843 7671
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 22, 9:42 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 22, 9:42 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
942 PM EDT Sat Jul 22 2017
.SYNOPSIS...
A frontal boundary extended from the southern Great Lakes to
our region this afternoon. Low pressure will ride eastward along
the front and it should pass through our area tonight. Another
low is expected to follow on Monday. The second low is forecast
to pull the boundary southward and away from our region allowing
high pressure to build down from the northwest for the middle
part of the new week. A cold front from the northwest is
anticipated to arrive on Thursday night.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
It was an active late afternoon and early evening across much of
the area, mainly from Central NJ and Berks County on south to
the Delmarva where several areas of thunderstorms moved on
through. Activity initially developed in Central NJ along the
sea breeze while activity elsewhere developed from what was left
of any MCSs (Mesoscale Convective Systems) that moved east from
Central Pennsylvania and Central Maryland as well as Northern
Virginia. This activity has either moved offshore or weakened
altogether. Radar mainly shows light showers with embedded
moderate to heavier showers as of 9 PM across Central NJ and
Bucks County heading east. We cannot rule out any thunder here
given how unstable things are, but lightning detection has shown
a downward trend in activity across our area. The heavier
activity near Ocean City, Maryland and Chincoteague, Virginia
was heading offshore and should not bother southern Delaware
with just some light showers there.
The grids were revamped overnight based on the latest radar
trends initially for the first 3 hours. Afterwards, we leaned
towards the NAM 3 km, which seems to best have a handle of QPF
based on the look of satellite. All eyes now turn to the
convective complex that has impacted southwest PA and West
Virginia this evening. Most of the models, including the global
models at higher resolutions, and some of the higher resolution
short term models like the HRRR and RAP, take energy from this
complex and move it across Central PA toward Central and North
Jersey overnight. Given the 500 mb flow is west-northwest and
the 1000-500 mb thickness contours are also west to east
(basically zonal), I am not sold on this activity heading
further north. MCSs like to track parallel to the 1000-500 mb
thickness contours and thus I think the NAM 3 km is more likely
which would take it towards DC/central Maryland and then toward
the Delmarva and far South Jersey (Cape May/Atlantic/Cumberland
and maybe far southern Ocean Counties) overnight. As a result,
we updated the grids to reflect this thinking.
The heavy rain threat is greatest south of a line from
Wilmington to Atlantic City but may get as far north as
Philadelphia overnight if convection sneaks up that far. So we
kept in enhanced wording for heavy rains and gusty winds given
the complex now as we see things. Further north, it looks to
stable overnight for much thunder and north of Trenton and
Freehold/Asbury Park we yanked it.
Temperatures overnight will be mild as cloud cover increases
across the region. Fog may start to develop in some areas
towards late tonight/early morning, especially where heavy rain
has fallen. Lows will drop down into the low to mid 70s across
the region, with some mid to upper 60s across parts of the
southern Poconos and northwest New Jersey.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Another slightly muggy day on tap for the region but
temperatures will not be quite as high as they have been
recently. Sky conditions will be pretty cloudy which should help
to keep the temps a bit lower. With a boundary across the
region it may be the tale of two cities (or parts of the
forecast area). Areas to the north of the boundary should remain
slightly cooler than those areas to the south of the boundary.
For now, anticipate that the boundary will remain just south of
or along the Mason-Dixon line. Areas to the north will remain in
the 80s, while areas to the south look likely to reach into the
lower 90s.
Low pressure is slated to travel along the boundary and another
round of showers and thunderstorms is expected, mainly during
the afternoon and evening hours. Once again the abundance of
moisture across the region will bring the threat for heavy rain
and we will need to monitor it closely, especially for those
areas that see heavy rain today. SPC continues the
slight/marginal risks across our forecast area for Sunday with
damaging winds being the greatest threat.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Unsettled conditions are forecast to continue from Sunday night
into Monday night. The frontal boundary is expected to remain
in our region on Sunday night with another low expected to pass
through our area on Monday.
We are anticipating the likelihood of showers and thunderstorms
associated with another convective complex on Sunday night.
Precipitable water values should be in excess of 2 inches across
the central and southern parts of our forecast area. As a
result, we will mention the potential for heavy rain at that
time.
The chance of showers and thunderstorms will continue into
Monday and Monday night with the passage of the low. The low is
expected to begin pulling the front to our southeast and south
on Monday night.
The axis of a mid level short wave trough approaching from the
northwest is anticipated to pass overhead on Tuesday afternoon
and it will be followed by a shot of dry weather for the mid
week period.
A cold front is expected to approach from the northwest on
Thursday and it should pass through our region from Thursday
night into early Friday. We will mention a chance of showers and
thunderstorms with the front.
Dry weather is forecast to return for next weekend.
Temperatures are expected to be seasonable during the new week
with no excessive heat events in sight.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Scattered showers will continue to impact mainly KABE
and to a lesser extent KRDG through 06Z, with the possibility of
an isolated TSRA. The other terminals have seen showers and
thunderstorms pass through and should remain quiet through 02Z
Sunday. Additional showers/storms may follow in the wake of
convection but confidence is lower as to timing and coverage.
The greatest threat overnight for SHRA/TSRA will be at ACY late
and possibly MIV and ILG with a lesser risk at PHL if activity
makes it that far northward. TAFs were adjusted to the latest
thinking.
MVFR/IFR ceilings and visibilities are likely to occur in the
wake of the convection and persist into the morning hours. Best
chances will be at those locations that see heavy rain.
There is potential for strong to severe storms today with gusty
to damaging downburst winds and torrential rainfall.
Patchy fog may form tonight especially in areas where any
heavier rain fell early. Visibility could drop to MVFR or lower
for a few periods.
Sunday...Fog/low clouds early should clear into the afternoon
but skies are expected to remain pretty overcast. VFR conditions
are expected to return late morning/early afternoon but
confidence is low that we see significant clearing through the
day. Another round of showers and thunderstorms is expected,
mainly during the afternoon/evening hours.
Winds...light southerly winds today will become more west to
southwest overnight and then will become more north to northeast
on Sunday morning. Winds speeds are expected to remain around
10 knots or less.
OUTLOOK...
Sunday night...MVFR and IFR conditions in showers and
thunderstorms. The rain may become heavy.
Monday...A chance of showers and thunderstorms with conditions
improving to VFR outside of any areas of rain.
Monday night...Conditions lowering to MVFR and possibly IFR. A
chance of showers and thunderstorms.
Tuesday...MVFR and IFR conditions in the morning improving to
VFR.
Tuesday night through Thursday...Mainly VFR.
&&
.MARINE...
Sub-small craft advisory conditions are expected to continue on
the area waters. Winds will generally be south to southwest
through this evening around 10 knots. Winds will become more
west tonight and then northerly into Sunday. Seas are 2 to 3
feet on the ocean today and will gradually rise to 3 to 4 feet
on Sunday. While seas are expected to remain below 5 feet, they
may near 5 feet on the outer waters late tonight into Sunday.
Showers and thunderstorms will impact the area waters through
tonight, with locally higher seas and gusty winds.
OUTLOOK...
Sunday night through Thursday...No marine headlines are
anticipated.
RIP CURRENTS...
A moderate risk for risk currents is expected to continue
through this evening. The underlying 10-12 second period
continues to show up on guidance and is impacting the rip
current risk. Additionally, with the new moon is occurring on
Sunday, and a moderate risk looks likely for New Jersey with a
low risk for Delaware for Sunday.
&&
.TIDES/COASTAL FLOODING...
There is Coastal Flood Advisory in effect for this evening's
high tide along the New Jersey and Delaware coasts and along
Delaware Bay.
The surge at this morning's high tide was about +0.4 to +0.6
feet. There will be an onshore component to the wind today and
it should bring the surge up around +0.6 to +0.7 feet by
evening.
The astronomical tides with the upcoming new moon are quite
high, as was the case with the new moon in both May and June. As
a result, the somewhat unimpressive surge values will likely
result in some minor flooding. If heavy rain occurs coincident
with the high tide, the potential for flooding will increase.
Conditions may be similar for Sunday evening's high tide. An
onshore flow is anticipated for Sunday, especially in areas from
Atlantic City up to Sandy Hook.
&&
.CLIMATE...
ABE 1.25" today as of 01z/23. Daily record is 1.4 set in 1938.
POR 1922.
ABE mo total as of 01z/23 is 6.42" 20th wettest in the POR
dating back to 1922. July record 10.42" 1969.
&&
.EQUIPMENT...
Dew point readings at KDOV continue to measure too high
compared to surrounding locations and should be treated as
unrepresentative of the area.
Hibernia PA and Hamburg NJ transmitters are off the air (lost
Hibernia this evening around 0015z/23). Both have trouble
tickets. No known rts.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until midnight EDT tonight for
NJZ012>014-020>027.
DE...Coastal Flood Advisory until midnight EDT tonight for
DEZ002>004.
MD...None.
MARINE...None.
&&
Synopsis...Iovino
Near Term...Meola/99
Short Term...Meola
Long Term...Iovino
Aviation...Iovino/Meola/99
Marine...Iovino/Meola
Tides/Coastal Flooding...
Climate...Drag
Equipment...Hazardous weather outlook, Jul 22, 3:58 PM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 358 PM EDT Sat Jul 22 2017 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-070-071-101>106-232000- New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren- Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 358 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Thunderstorms may produce damaging winds and poor drainage flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a risk for a period of severe thunderstorms Sunday and possibly again Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. DEZ002-003-NJZ012-013-020>023-027-232000- Kent-Inland Sussex-Middlesex-Western Monmouth-Ocean-Cumberland- Atlantic-Cape May-Southeastern Burlington- 358 PM EDT Sat Jul 22 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Delaware, southern Delaware, central New Jersey, northern New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Thunderstorms may produce damaging winds and poor drainage flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a risk for a period of severe thunderstorms Sunday and possibly again Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. DEZ004-NJZ014-024>026-232000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 358 PM EDT Sat Jul 22 2017 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. There is a moderate risk for the formation of dangerous rip currents. Thunderstorms may produce damaging winds and poor drainage flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There may be a moderate risk of dangerous rip currents on Sunday. There is a risk for a period of severe thunderstorms Sunday and possibly again Monday, along with heavy rain and possible localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ430-431-450>455-232000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 358 PM EDT Sat Jul 22 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. Thunderstorms may produce wind gusts over 34 knots. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms may produce wind gusts over 34 knots on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 22, 7:23 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 1 WSW PARADISE ISLAND 38.90N 76.37W
07/22/2017 M45 MPH QUEEN ANNE'S MD MESONET
0318 PM TSTM WND GST QUEEN ANNE COLONY 38.91N 76.37W
07/22/2017 M62 MPH QUEEN ANNE'S MD MESONET
0330 PM LIGHTNING MILLVILLE 38.55N 75.11W
07/22/2017 SUSSEX DE 911 CALL CENTER
LIGHTNING STRIKE RESULTED IN WIRES DOWN. TIME ESTIMATED
FROM LIGHTNING DETECTION NETWORK.
0340 PM TSTM WND GST EASTON 38.78N 76.08W
07/22/2017 M48 MPH TALBOT MD MESONET
0340 PM LIGHTNING SAINT MICHAELS 38.79N 76.23W
07/22/2017 TALBOT MD 911 CALL CENTER
LIGHTNING STRIKES RESULTED IN 1163 CUSTOMERS WITHOUT
POWER. TIME ESTIMATED FROM LIGHTNING DETECTION NETWORK.
0343 PM TSTM WND DMG EASTON 38.77N 76.08W
07/22/2017 TALBOT MD 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
0356 PM TSTM WND DMG TRAPPE 38.66N 76.06W
07/22/2017 TALBOT MD 911 CALL CENTER
TWO TREES DOWN BLOCKING ROADWAY. TIME ESTIMATED FROM
RADAR.
0400 PM TSTM WND DMG TRAPPE 38.66N 76.06W
07/22/2017 TALBOT MD 911 CALL CENTER
TREES DOWN AND A ROOF DAMAGED ALONG JAMAICA POINT ROAD.
0445 PM FLOOD SINKING SPRING 40.32N 76.02W
07/22/2017 BERKS PA SOCIAL MEDIA
MINOR ROADWAY FLOODING.
0450 PM FLOOD WEST WYOMISSING 40.32N 75.99W
07/22/2017 BERKS PA TRAINED SPOTTER
MINOR STREET FLOODING.
0455 PM FLOOD SHILLINGTON 40.33N 75.97W
07/22/2017 BERKS PA SOCIAL MEDIA
FLOODING ALONG BUSINESS ROUTE 222.
0540 PM TSTM WND DMG EXTON 40.03N 75.63W
07/22/2017 CHESTER PA BROADCAST MEDIA
TREE DOWN ON SHIP ROAD AND PULLMAN DRIVE..
0545 PM TSTM WND DMG WEST GOSHEN 39.97N 75.57W
07/22/2017 CHESTER PA BROADCAST MEDIA
WIRES DOWN ON ASHBRIDGE ROAD.
0550 PM FLOOD PHOENIXVILLE 40.13N 75.52W
07/22/2017 CHESTER PA BROADCAST MEDIA
FLOODING ON BRIDGE STREET.
0550 PM TSTM WND DMG WILLISTOWN TWP 40.00N 75.50W
07/22/2017 CHESTER PA BROADCAST MEDIA
TREE AND WIRES DOWN ON DUTTON MILL ROAD.
0600 PM TSTM WND DMG WAYNE 40.04N 75.39W
07/22/2017 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0632 PM TSTM WND GST CAMDEN 39.94N 75.11W
07/22/2017 M59 MPH CAMDEN NJ TRAINED SPOTTER
0632 PM TSTM WND DMG CAMDEN 39.94N 75.11W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE LIMBS DOWN.
0635 PM TSTM WND DMG OAKLYN 39.90N 75.08W
07/22/2017 CAMDEN NJ BROADCAST MEDIA
TREE DOWN.
0635 PM TSTM WND DMG COLLINGSWOOD 39.92N 75.08W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE LIMB DOWN ON CAR.
0635 PM TSTM WND DMG WOODLYNNE 39.92N 75.10W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE DOWN ON A TRAILER ON MOUNT EPHRAIM AVENUE.
0655 PM HAIL VOORHEES TWP 39.85N 74.95W
07/22/2017 M0.75 INCH CAMDEN NJ TRAINED SPOTTER
0705 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ TRAINED SPOTTER
WIRES DOWN ON PINE BOULEVARD.
&&
EVENT NUMBER PHI1701076 PHI1701075 PHI1701081 PHI1701077 PHI1701080
PHI1701079 PHI1701078 PHI1701082 PHI1701083 PHI1701085 PHI1701084
PHI1701088 PHI1701087 PHI1701086 PHI1701089 PHI1701095 PHI1701090
PHI1701092 PHI1701091 PHI1701093 PHI1701096 PHI1701094 PHI1701097
IOVINOLocal storm report, Jul 22, 7:51 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND GST 1 WSW PARADISE ISLAND 38.90N 76.37W
07/22/2017 M45 MPH QUEEN ANNE'S MD MESONET
0318 PM TSTM WND GST QUEEN ANNE COLONY 38.91N 76.37W
07/22/2017 M62 MPH QUEEN ANNE'S MD MESONET
0330 PM LIGHTNING MILLVILLE 38.55N 75.11W
07/22/2017 SUSSEX DE 911 CALL CENTER
LIGHTNING STRIKE RESULTED IN WIRES DOWN. TIME ESTIMATED
FROM LIGHTNING DETECTION NETWORK.
0340 PM TSTM WND GST EASTON 38.78N 76.08W
07/22/2017 M48 MPH TALBOT MD MESONET
0340 PM LIGHTNING SAINT MICHAELS 38.79N 76.23W
07/22/2017 TALBOT MD 911 CALL CENTER
LIGHTNING STRIKES RESULTED IN 1163 CUSTOMERS WITHOUT
POWER. TIME ESTIMATED FROM LIGHTNING DETECTION NETWORK.
0343 PM TSTM WND DMG EASTON 38.77N 76.08W
07/22/2017 TALBOT MD 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
0356 PM TSTM WND DMG TRAPPE 38.66N 76.06W
07/22/2017 TALBOT MD 911 CALL CENTER
TWO TREES DOWN BLOCKING ROADWAY. TIME ESTIMATED FROM
RADAR.
0400 PM TSTM WND DMG TRAPPE 38.66N 76.06W
07/22/2017 TALBOT MD 911 CALL CENTER
TREES DOWN AND A ROOF DAMAGED ALONG JAMAICA POINT ROAD.
0445 PM FLOOD SINKING SPRING 40.32N 76.02W
07/22/2017 BERKS PA SOCIAL MEDIA
MINOR ROADWAY FLOODING.
0450 PM FLOOD WEST WYOMISSING 40.32N 75.99W
07/22/2017 BERKS PA TRAINED SPOTTER
MINOR STREET FLOODING.
0455 PM FLOOD SHILLINGTON 40.33N 75.97W
07/22/2017 BERKS PA SOCIAL MEDIA
FLOODING ALONG BUSINESS ROUTE 222.
0540 PM TSTM WND DMG EXTON 40.03N 75.63W
07/22/2017 CHESTER PA BROADCAST MEDIA
TREE DOWN ON SHIP ROAD AND PULLMAN DRIVE..
0545 PM TSTM WND DMG WEST GOSHEN 39.97N 75.57W
07/22/2017 CHESTER PA BROADCAST MEDIA
WIRES DOWN ON ASHBRIDGE ROAD.
0550 PM FLOOD PHOENIXVILLE 40.13N 75.52W
07/22/2017 CHESTER PA BROADCAST MEDIA
FLOODING ON BRIDGE STREET.
0550 PM TSTM WND DMG WILLISTOWN TWP 40.00N 75.50W
07/22/2017 CHESTER PA BROADCAST MEDIA
TREE AND WIRES DOWN ON DUTTON MILL ROAD.
0600 PM TSTM WND DMG WAYNE 40.04N 75.39W
07/22/2017 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0600 PM TSTM WND DMG NORRISTOWN 40.12N 75.34W
07/22/2017 MONTGOMERY PA TRAINED SPOTTER
WIRES DOWN AT DEKALB AND FORNANCE STREETS.
0620 PM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
07/22/2017 PHILADELPHIA PA TRAINED SPOTTER
TREE DOWN AT RIDGE AVENUE AND HUNTINGDON STREET.
0632 PM TSTM WND GST CAMDEN 39.94N 75.11W
07/22/2017 M59 MPH CAMDEN NJ TRAINED SPOTTER
0632 PM TSTM WND DMG CAMDEN 39.94N 75.11W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE LIMBS DOWN.
0635 PM TSTM WND DMG OAKLYN 39.90N 75.08W
07/22/2017 CAMDEN NJ BROADCAST MEDIA
TREE DOWN.
0635 PM TSTM WND DMG COLLINGSWOOD 39.92N 75.08W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE LIMB DOWN ON CAR.
0635 PM TSTM WND DMG WOODLYNNE 39.92N 75.10W
07/22/2017 CAMDEN NJ TRAINED SPOTTER
TREE DOWN ON A TRAILER ON MOUNT EPHRAIM AVENUE.
0655 PM HAIL VOORHEES TWP 39.85N 74.95W
07/22/2017 M0.75 INCH CAMDEN NJ TRAINED SPOTTER
0700 PM HEAVY RAIN READING 40.33N 75.93W
07/22/2017 M1.51 INCH BERKS PA MESONET
0705 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ TRAINED SPOTTER
WIRES DOWN ON PINE BOULEVARD.
0705 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ TRAINED SPOTTER
TREE DOWN ON GOTTLIEBS FIELD ROAD.
&&
EVENT NUMBER PHI1701076 PHI1701075 PHI1701081 PHI1701077 PHI1701080
PHI1701079 PHI1701078 PHI1701082 PHI1701083 PHI1701085 PHI1701084
PHI1701088 PHI1701087 PHI1701086 PHI1701089 PHI1701095 PHI1701099
PHI1701100 PHI1701090 PHI1701092 PHI1701091 PHI1701093 PHI1701096
PHI1701094 PHI1701098 PHI1701097 PHI1701101
IOVINOSpecial weather statement, Jul 22, 8:05 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
805 PM EDT SAT JUL 22 2017
NJZ020-026-027-230030-
Coastal Ocean-Ocean-Southeastern Burlington-
805 PM EDT SAT JUL 22 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OCEAN AND EASTERN
BURLINGTON COUNTIES...
At 804 PM EDT, a strong thunderstorm was located near Bass River
State Forest, or 21 miles southwest of Toms River, moving east at 25
mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Tuckerton, Surf City, Bass River State Forest, Beach Haven West,
Manahawkin and Ocean Acres.
Torrential rainfall is occurring with this storm, and may cause
localized poor drainage flooding. Do not drive your vehicle through
flooded roadways.
If you are at the beach, move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the beach
in a thunderstorm.
LAT...LON 3969 7419 3966 7418 3969 7414 3964 7418
3967 7421 3967 7422 3962 7420 3965 7423
3963 7426 3959 7423 3961 7420 3958 7423
3961 7428 3959 7432 3965 7445 3974 7440
3972 7412
TIME...MOT...LOC 0004Z 283DEG 23KT 3967 7434
JRKLocal storm report, Jul 22, 8:08 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
808 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG MEDFORD 39.90N 74.82W
07/22/2017 BURLINGTON NJ NWS EMPLOYEE
TREE DOWN GOTTLIEB FIELD RD.. TIME EST 88D.
&&
EVENT NUMBER PHI1701102
WDLocal storm report, Jul 22, 8:30 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
830 PM EDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG LOWER PROVIDENCE TWP 40.15N 75.42W
07/22/2017 MONTGOMERY PA TRAINED SPOTTER
LARGE TREE DOWN ON CROSSKEYS ROAD
&&
EVENT NUMBER PHI1701103
JRKSpecial weather statement, Jul 22, 10:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1018 PM EDT SAT JUL 22 2017
MDZ015-019-020-230330-
Queen Anne's-Talbot-Caroline-
1018 PM EDT SAT JUL 22 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...SOUTHWESTERN
QUEEN ANNE'S AND SOUTHERN CAROLINE COUNTIES...
At 1018 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Upper Marlboro to Dunkirk to near
Golden Beach. Movement was east at 35 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Easton, Talbot, Denton, Federalsburg, Trappe, St. Michaels, Preston,
Oxford, Tanyard, Harmony, Tilghman Island, Skipton, Copperville,
Agner, Matthews, Choptank, Hambleton, Griffin, Windyhill and Cordova.
Torrential downpours are also occurring with these storms, and may
cause localized poor drainage flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3883 7630 3884 7637 3892 7636 3886 7634
3878 7621 3889 7620 3892 7626 3891 7576
3866 7572 3870 7590 3857 7604 3868 7621
3876 7622 3872 7630 3878 7629 3867 7634
3876 7638
TIME...MOT...LOC 0218Z 281DEG 28KT 3885 7668 3872 7665 3843 7671
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Special Weather Statement | PHI | Ocean | 25 min |
| Jul 22, 10:52 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Monmouth, Somerset | 4 hr |
| Jul 23, 12:01 AM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more | 25 hr |
| Jul 23, 3:16 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 15 hr |
| Jul 23, 3:43 PM EDT | Special Marine Warning | PHI | 92 min | |
| Jul 23, 4:29 PM EDT | Severe Thunderstorm Warning | PHI | Cape May, Cumberland | 26 min |
| Jul 23, 4:39 PM EDT | Areal Flood Advisory | PHI | Cape May, Cumberland, Salem | 4 hr |
| Jul 23, 4:40 PM EDT | Special Marine Warning | PHI | 65 min | |
| Jul 23, 4:26 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| Jul 23, 4:48 PM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 4 hr |
| Jul 23, 5:22 PM EDT | Special Weather Statement | PHI | Delaware | 23 min |
| Jul 23, 6:08 PM EDT | Special Weather Statement | PHI | Delaware | 37 min |
| Jul 23, 6:53 PM EDT | Flash Flood Warning | PHI | Chester, Delaware | 14 hr |
| Jul 23, 7:20 PM EDT | Flash Flood Warning | PHI | Berks, Chester, Montgomery | 6 hr |
| Jul 23, 7:41 PM EDT | Flash Flood Warning | PHI | Bucks, Delaware, Montgomery, Philadelphia | 6 hr |
| Jul 22, 11:26 PM EDT | Areal Flood Advisory | PHI | Caroline, Queen Anne's, Talbot | 4 hr |
| Jul 23, 2:38 PM EDT | Special Weather Statement | PHI | Caroline, Kent, Queen Anne's, Talbot | 67 min |
| Jul 23, 2:47 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Queen Anne's, Talbot | 43 min |
| Jul 23, 2:53 PM EDT | Special Weather Statement | PHI | Cecil | 52 min |
| Jul 23, 3:27 PM EDT | Special Weather Statement | PHI | Cecil | 33 min |
| Jul 23, 3:31 PM EDT | Special Weather Statement | PHI | Dorchester | 44 min |
| Jul 23, 3:53 PM EDT | Areal Flood Advisory | PHI | Cecil, Kent | 4 hr |
| Jul 23, 5:40 PM EDT | Areal Flood Advisory | PHI | Cecil | 4 hr |
| Jul 23, 5:47 PM EDT | Special Weather Statement | PHI | Cecil | 28 min |
| Jul 23, 6:22 PM EDT | Special Weather Statement | PHI | Cecil | 38 min |
| Jul 23, 6:26 PM EDT | Flash Flood Warning | PHI | Cecil | 4 hr |
| Jul 22, 11:11 PM EDT | Special Weather Statement | PHI | Sussex | 64 min |
| Jul 23, 4:15 PM EDT | Special Weather Statement | PHI | New Castle | 30 min |
| Jul 23, 4:21 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Jul 23, 4:44 PM EDT | Special Weather Statement | PHI | New Castle | 16 min |
Nearby
Special Weather Statements in Maryland, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.